New to the DrugAbuse.com Forums?Join or

Withdrawal symptoms from mental illness drugs similar to those of Heroin and similar opiates?

Discussion in 'Withdrawal Symptoms' started by GenaJade, Jan 15, 2016.

  1. GenaJade

    GenaJade Member

    I am not on them now thank goodness, but I have always wondered if the withdrawal symptoms I experienced when coming off of anti-psychotic drugs such as Lithium and others like it being similar to those experienced from someone coming off of Heroin was just something I experienced or did others as well. I would be very interested in hearing other people's thoughts and opinions on the subject. For me, when the drug is leaving my system I am tired, nauseated, ill, etc. I feel like I have been a Heroin addict for years, regardless if I have never touched the stuff or not. The symptoms made my life a living hell to be honest with you. Does anyone else have any experience that was similar?
  2. denise13337

    denise13337 Active Contributor

    I've taken seroquel and coming off of it isn't exactly the same as coming off of other drugs. Keep in mind different drugs have different types of affects and it depends on the individual as well. For example most people say weed makes them hungry whereas, cocaine and heroine make you lose your appetite. When coming off an anti-psychotic you may do yourself more harm than good. Provided that you legitimately need that drug to being with. My seroquel keeps be grounded and when I've been off of it I think I'm doing better, then I go on a bender and experience crazy highs and lows. Yes it's hard being on an anti-psychotic to the point where really no one else will really ever understand. But it's not the same as coming off hard drugs like heroine.
  3. MyDigitalpoint

    MyDigitalpoint Community Champion

    Narcotic drugs may produce all kind of weird withdrawal symptoms. I have no experience on my own, but a friend of mine was on an opiate medication for pain relief that eventually made him feel much in the way you describe @GenaJade
  4. upallnight83

    upallnight83 Member

    For me some of the symptoms whether abruptly stopping opiates or abruptly stopping psychiatric medications have been identical.
  5. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    Just an FYI... You should never stop taking any medication without consulting your doctor. Many meds, including antidepressants, benzodiazepines, and others, can produce very serious withdrawal symptoms if stopped suddenly. You should always taper off of these meds, preferably under a doctor's supervision.